Alert archive / Michigan / Tornado Warnings in 2007
Tornado Warning 22, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Oct 18, 2007, 10:33 PM EDT for Shiawassee County, Michigan. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 10:33 PM EDT (02:33 UTC)
- Expired
- Oct 18, 2007, 11:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Shiawassee County, MI
The radar
The Detroit radar (KDTX), 59 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 10:52 PM EDT | TORNADO | 2 Sse Perry, MI | LAW ENFORCEMENT CONFIRMED A TORNADO TOUCHDOWN JUST SOUTH OF PERRY WITH HOUSES DAMAGED ON BRADEN AND LOVEJOY ROADS. |
| Oct 18, 10:53 PM EDT | TORNADO | 2 Sse Perry, MI | DAMAGE SURVEY RATED THE TORNADO AS EF1 WITH ESTIMATED WINDS OF 100MPH. THE PATH LENGTH WAS ESTIMATED AT 2 MILES LONG WITH A WIDTH OF 100 YARDS WIDE. STRUCTURAL DAMAGE OCCURED ON 4 BARNS AND THREE HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDTX 190233
TORDTX
MIC155-190330-
/O.NEW.KDTX.TO.W.0022.071019T0233Z-071019T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 PM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 1130 PM EDT
* AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES SOUTH
OF SHAFTSBURG...OR ABOUT 11 MILES SOUTHEAST OF LANSING...MOVING
NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF SHAFTSBURG BY 1050 PM EDT...
MORRICE AND PERRY BY 1055 PM EDT...
BANCROFT AND BYRON BY 1105 PM EDT...
DURAND...VERNON AND 9 MILES SOUTHEAST OF CORUNNA BY 1110 PM EDT...
8 MILES SOUTHEAST OF JUDDVILLE BY 1120 PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
LAT...LON 4278 8437 4289 8438 4313 8411 4313 8393
4283 8394 4279 8399 4278 8412
$$
SC / SF6 follow-up statements
000
WWUS53 KDTX 190242
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 PM EDT THU OCT 18 2007
MIC155-190330-
/O.CON.KDTX.TO.W.0022.000000T0000Z-071019T0330Z/
SHIAWASSEE MI-
1041 PM EDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SHIAWASSEE COUNTY...
AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 10 MILES SOUTH OF SHAFTSBURG...OR ABOUT 13 MILES EAST OF
LANSING...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
PERRY BY 1055 PM EDT...
MORRICE BY 1100 PM EDT...
BANCROFT...BYRON AND 9 MILES SOUTHEAST OF CORUNNA BY 1110 PM EDT...
DURAND AND VERNON BY 1115 PM EDT...
8 MILES SOUTHEAST OF JUDDVILLE BY 1125 PM EDT...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
LAT...LON 4278 8437 4289 8438 4313 8411 4313 8393
4283 8394 4279 8399 4278 8412
$$
SC SF000
WWUS53 KDTX 190252
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1051 PM EDT THU OCT 18 2007
MIC155-190330-
/O.CON.KDTX.TO.W.0022.000000T0000Z-071019T0330Z/
SHIAWASSEE MI-
1051 PM EDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SHIAWASSEE COUNTY...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR SHAFTSBURG...OR ABOUT 15 MILES EAST OF LANSING...MOVING
NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MORRICE BY 1100 PM EDT...
9 MILES SOUTHEAST OF BENNINGTON BY 1105 PM EDT...
BANCROFT AND 7 MILES NORTHWEST OF BYRON BY 1110 PM EDT...
DURAND...VERNON AND 7 MILES SOUTHEAST OF CORUNNA BY 1115 PM EDT...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
LAT...LON 4278 8437 4289 8438 4313 8411 4313 8393
4283 8394 4279 8399 4278 8412
$$
SC SF000
WWUS53 KDTX 190259
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1058 PM EDT THU OCT 18 2007
MIC155-190330-
/O.CON.KDTX.TO.W.0022.000000T0000Z-071019T0330Z/
SHIAWASSEE MI-
1058 PM EDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SHIAWASSEE COUNTY...
AT 1057 PM EDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR MORRICE...OR ABOUT 13 MILES SOUTH OF OWOSSO...MOVING NORTHEAST
AT 40 MPH.
THE TORNADO WILL BE NEAR...
BANCROFT...7 MILES NORTHWEST OF BYRON AND 7 MILES SOUTHEAST OF
CORUNNA BY 1110 PM EDT...
DURAND AND VERNON BY 1115 PM EDT...
6 MILES SOUTHEAST OF JUDDVILLE BY 1125 PM EDT...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
LAT...LON 4278 8437 4289 8438 4313 8411 4313 8393
4283 8394 4279 8399 4278 8412
$$
SF000
WWUS53 KDTX 190307
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1106 PM EDT THU OCT 18 2007
MIC155-190330-
/O.CON.KDTX.TO.W.0022.000000T0000Z-071019T0330Z/
SHIAWASSEE MI-
1106 PM EDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SHIAWASSEE COUNTY...
AT 1057 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU
ARE IN THE PATH OF THIS DESTRUCTIVE TORNADO...TAKE COVER IMMEDIATELY.
THIS TORNADO WAS LOCATED NEAR BANCROFT...OR ABOUT 9 MILES SOUTHEAST
OF OWOSSO...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF JUDDVILLE BY 1120 PM EDT...
9 MILES SOUTHEAST OF NEW LOTHROP BY 1125 PM EDT...
THIS STORM HAS PRODUCED TORNADOES AND MAY DO SO AGAIN...SO IT IS
ADVISABLE TO MOVE TO SHELTER NOW...BEFORE LIFE THREATENING WEATHER
REACHES YOUR AREA.
LAT...LON 4278 8418 4289 8423 4313 8410 4313 8394
4289 8393 4283 8405
$$
SC SF000
WWUS53 KDTX 190317
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1116 PM EDT THU OCT 18 2007
MIC155-190330-
/O.CON.KDTX.TO.W.0022.000000T0000Z-071019T0330Z/
SHIAWASSEE MI-
1116 PM EDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SHIAWASSEE COUNTY...
AT 1057 PM EDT...LOCAL LAW ENFORCEMENT OFFICALS REPORTED A TORNADO.
THIS TORNADO WAS LOCATED NEAR VERNON AT 1116 PM...OR ABOUT 10 MILES
EAST OF OWOSSO...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
JUDDVILLE BY 1125 PM EDT...
8 MILES SOUTHEAST OF NEW LOTHROP BY 1130 PM EDT...
THIS STORM HAS PRODUCED TORNADOES AND MAY DO SO AGAIN...SO IT IS
ADVISABLE TO MOVE TO SHELTER NOW...BEFORE LIFE THREATENING WEATHER
REACHES YOUR AREA.
LAT...LON 4292 8397 4292 8401 4293 8403 4309 8405
4313 8394 4311 8393 4293 8394 4292 8393
$$
SC SF000
WWUS53 KDTX 190330
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1130 PM EDT THU OCT 18 2007
MIC155-190339-
/O.EXP.KDTX.TO.W.0022.000000T0000Z-071019T0330Z/
SHIAWASSEE MI-
1130 PM EDT THU OCT 18 2007
...THE TORNADO WARNING FOR SHIAWASSEE COUNTY HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY.
RADAR INDICATED THAT ADDITIONAL THUNDERSTORMS WILL WILL AFFECT THE
AREA AFTER MIDNIGHT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTHEAST MICHIGAN.
LAT...LON 4292 8397 4292 8401 4293 8403 4309 8405
4313 8394 4311 8393 4293 8394 4292 8393
$$
MANNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Oct 18, 7:58 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 18, 7:58 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
758 PM EDT THU OCT 18 2007
.AVIATION...
EXPECT CLEARED OUT CONDITIONS OVER MOST OF THE AREA TO BE SHORT
LIVED WITH UPSTREAM THUNDERSTORMS EXPECTED TO SURVIVE THE
TRANSITION INTO NIGHTFALL AS THEY MOVE IN...WITH HIGHLY SHEARED
ENVIRONMENT LIKELY TO ENHANCE CONVECTION THROUGH MOST OF THE
NIGHT. STRONG WINDS ALOFT REFLECTED IN CONTINUED TAF MENTION OF
NON CONVECTIVE LOW LEVEL WIND SHEAR FOR MUCH OF THE NIGHT. SHOWER
AND THUNDERSTORM TAF MENTION FOCUSED ALONG AND A FEW HOURS AHEAD
OF COLD FRONT EXPECTED TO EXIT THE DETROIT SITES BY 11Z...AS LOW
AS IFR. CONDITIONS EXPECTED TO IMPROVE WITH SUBSIDENCE FOR A FEW
HOURS BEHIND COLD FRONTAL PASSAGE...THEN LOWERING TO AT LEAST
OCCASIONALLY MVFR AS DIURNAL ENHANCEMENT ENSUES.
&&
.PREV DISCUSSION...ISSUED 413 PM EDT THU OCT 18 2007
SHORT TERM...THIS AFTERNOON AND TONIGHT
SEVERE WEATHER POTENTIAL REMAINS THE FOCUS OF THE SHORT TERM.
STRONG DYNAMIC UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER EASTERN
MINNESOTA WILL DRIFT SLIGHTLY NORTHEASTWARD DURING THE NEXT 24
HOURS. THE SLOW MOVEMENT OF THE U/L SYSTEM IS IN RESPONSE TO THE
LAGGING/LIFTING OF A +120 KNOT UPPER LEVEL JET CORE ALOFT THROUGH
SECTIONS OF THE MISSISSIPPI AND OHIO RIVER VALLEYS. THE MAIN JET IS
NOW PUSHING INTO PORTIONS OF CENTRAL ILLINOIS...SUPPORTED IN THE
OBSERVATIONS WITH A TIGHTENED BAROCLINIC ZONE SOUTH OF CENTRAL
ILLINOIS AND THE HINTINGS WITHIN THE WATER VAPOR IMAGERY. THE
OCCLUSION OF THE COLD FRONT ALONG AND DOWN THE WARM FRONT IS ON THE
VERGE OF HAPPENING...SEEN AGAIN IN THE SURFACE OBSERVATIONS AND
AGREED UPON IN THE RECENT SURFACE ANALYSIS OUT OF HPC.
LATEST DEVELOPMENTS HAS BEEN THE INITIATION OF SCATTERED CELLS ALONG
THE LAKE MICHIGAN BOUNDARY/ENHANCED SURFACE CONVERGENCE PUSHING INTO
FAR WESTERN LOWER MICHIGAN. SUBSIDENCE FROM THE DEPARTING SHORTWAVE
AND THE ASSOCIATED INVERSION SEEN IN THE 18Z DTX SOUNDING CONTINUES
TO SUPPORT THE IDEA OF SUPPRESSION AND KEEPING DEVELOPMENT FROM
BECOMING WIDESPREAD. HOWEVER...WITH THE AMOUNT OF WIND SHEAR...A
STAGGERING EFFECTIVE BULK SHEAR OF +60 KNOTS...ANY CELL THAT
DEVELOPS WILL HAVE THE POTENTIAL OF BECOMING SEVERE.
THOUGHTS ON THE EVOLUTION OF THE CONVECTION TONIGHT REMAINS
BASICALLY THE SAME. EXPECTING CONVECTION TO FILL ALONG THE COLD
FRONT IN EASTERN WISCONSIN/NORTHEASTERN ILLINOIS/SOUTHWESTERN LOWER
MICHIGAN THIS EVENING. CONVECTION WILL LIFT NORTHWARD RAPIDLY WITH
THE MEAN 850-300MB FLOW OF AROUND 50 KNOTS...DESPITE THE SURFACE
COLD FRONT MOVING DUE EASTWARD. EXPECTATIONS FOR STORM MODE EARLY
WILL BE THAT OF DISCRETE STORMS BUT TREND TOWARDS LINEAR
ORGANIZATION WITH TIME. THE AMOUNT OF SHEAR WILL CONTINUE THE THREAT
FOR EMBEDDED SUPERCELLS WITHIN THE LINE OVERNIGHT. TIMING OF
WIDESPREAD SEVERE THUNDERSTORMS INTO THE CWA WILL BE 10 PM TO 6
AM...WITH THE MOST LIKELY TIME PERIOD FROM MIDNIGHT TO 4 AM.
THE DIURNAL TIMING OF THUNDERSTORMS IS NOT EXPECTED TO BE A
DETRIMENT TO THE SEVERE POTENTIAL. STILL EXPECTING A WARM RESIDUAL
MIXED BOUNDARY LAYER CAPABLE OF UNSTABLE CONDITIONS WITH CAPE VALUES
OF 500 TO 1000 J/KG. ALSO EXPECTING THE ADDED BOOST...OF A
REINFORCING 925MB THETA E RIDGE NOW SURGING/POOLING NORTHWARD AHEAD
OF THE SYNOPTIC SCALE COLD FRONT. THE MAIN THREAT WILL BE DAMAGING
WINDS OF GREATER THAN 70 MPH FOR ALL CELLS...AND TORNADOES (1 KM
SHEAR VECTOR OF GREATER THAN 35 MPH. LARGE HAIL WILL ALSO BE A
POSSIBILITY WITH SUPERCELLS/DISCRETE DEVELOPMENT.
LONG TERM...FRIDAY THROUGH NEXT THURSDAY
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL EXIT SE MICHIGAN
SHORTLY AFTER 12Z FRIDAY MORNING. THE COOLER AND LESS HUMID AIR WILL
COMBINE WITH WRAP-AROUND MOISTURE IN THE FORM OF CLOUDS AND RAIN
SHOWERS TO RETURN TEMPERATURES CLOSER TO BUT STILL ABOVE NORMAL FOR
MID OCTOBER. THE MOISTURE PATTERN WILL LIFT MORE INTO NORTHERN LOWER
MICHIGAN, ACCORDING TO 12Z MODEL SOLUTIONS, BUT EXPECT BROAD
CYCLONIC FLOW AND DAYTIME HEATING TO HELP SQUEEZE OUT SCATTERED
SHOWERS SOUTH OF INTERSTATE 69 WITH COVERAGE ON THE NUMEROUS SIDE IN
THE SAGINAW VALLEY AND THUMB. THE MORE SIGNIFICANT STORY WILL BE THE
WIND, ESPECIALLY IN THE AFTERNOON AND EVENING, WITH GUSTS TO 40 MPH
POSSIBLE DURING THE AFTERNOON AND EVENING IN A WELL-MIXED BOUNDARY
LAYER AND AS TEMPERATURES RISE INTO THE MID AND UPPER 60S.
THE WINDY CONDITIONS WILL DIMINISH OVER THE LAND AREAS TOWARD
MIDNIGHT FRIDAY NIGHT BUT IT WILL REMAIN ON THE BREEZY SIDE THROUGH
SATURDAY. THIS WILL BE THE CASE AS A SHORT WAVE RIDGE AND SURFACE
HIGH PRESSURE SLIDE THROUGH THE AREA WITH A RESPECTABLE GRADIENT.
MODEST BOUNDARY LAYER WARMING TO DUE ADVECTION AND SOME SUNSHINE
WILL HELP KEEP HIGH TEMPERATURES ABOVE NORMAL WITH READINGS MOSTLY
IN THE MID 60S.
UNSEASONABLY MILD CONDITIONS WILL RETURN TO SE MICHIGAN ON SUNDAY.
THIS WILL OCCUR AS A FULL LATITUDE TROUGH DEVELOPS IN THE CENTRAL
U.S. AND HELPS ANOTHER STRONG COLD FORM IN THE PLAINS. OUR FORECAST
WILL REFLECT A SLIGHTLY SLOWER SOLUTION THAN THAT DEPICTED BY THE
OPERATIONAL GFS IN TERMS OF TIMING OF THE COLD FRONT EARLY NEXT WEEK
AS THE OTHER INDIVIDUAL OPERATIONAL MODELS ALL SHOW VARIOUS SLOWER
TIMING DIFFERENCES THAT ARE MORE TYPICAL OF AN AMPLIFYING LONG WAVE
PATTERN FROM THE CENTRAL PACIFIC. ONCE THIS FRONT MOVES THROUGH THE
AREA, DURING THE MID WEEK PERIOD, WE WILL SEE A COOLING TREND BACK
TO BELOW NORMAL READINGS.
MARINE...
A GALE WARNING IS IN EFFECT FOR FRIDAY THROUGH FRIDAY NIGHT AND
SATURDAY FOR ALL MARINE AREAS AS A STRONG COLD FRONT IS EXPECTED TO
MOVE THROUGH THE REGION FRIDAY MORNING. FREQUENT WIND GUSTS AROUND
35 KNOTS ARE EXPECTED BY FRIDAY AFTERNOON OVER BOTH LAND AND MARINE
AREAS WHICH WILL LAST THROUGH FRIDAY NIGHT OVER SAGINAW BAY, LAKE ST
CLAIR, AND THE MICHIGAN WATERS OF LAKE ERIE, AND THROUGH MOST OF
SATURDAY ON THE OPEN WATERS OF LAKE HURON. THE WINDS WILL GRADUALLY
SUBSIDE BELOW GALES BY SATURDAY NIGHT BUT REMAIN ON THE HIGH SIDE,
ABOVE SMALL CRAFT ADVISORY LIMITS, THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK.
WINDS AND WAVES ARE EXPECTED TO INCREASE ONCE AGAIN OVER ALL MARINE
AREAS MONDAY NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES
THROUGH THE GREAT LAKES ALONG WITH ANOTHER STRONG COLD FRONT. STRONG
WINDS BEHIND THIS FRONT WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES
ONCE AGAIN.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 8 AM FRIDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...FROM 8 AM FRIDAY TO 8 AM SATURDAY.
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 8
AM FRIDAY TO 8 PM SATURDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 8 AM FRIDAY TO 8 AM SATURDAY.
SMALL CRAFT ADVISORY...UNTIL 8 AM FRIDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 8 AM FRIDAY TO 8 AM SATURDAY.
SMALL CRAFT ADVISORY...UNTIL 8 AM FRIDAY.
&&
AVIATION.....DWD
SHORT TERM...CB
LONG TERM....BT
MARINE.......BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 18, 2:36 PM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 236 PM EDT THU OCT 18 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-191845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 236 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH SOUTHEAST MICHIGAN OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE POSSIBILITY FOR SEVERE WEATHER EXISTS FROM 10 PM TONIGHT TO 6 AM FRIDAY MORNING. THE MOST LIKELY TIMEFRAME WILL BE FROM MIDNIGHT...FOR THE TRI CITIES AND SAGINAW RIVER VALLEY...TO 4 AM FOR AREAS AROUND THE DETROIT METRO AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS OF 70 MPH AND GREATER...BUT THE DEVELOPMENT OF TORNADOES WILL ALSO BE POSSIBLE...AS WILL LARGE HAIL. STORM MOTION OVERNIGHT WILL BE TO THE NORTHEAST AT 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-191845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 236 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH SOUTHEAST MICHIGAN OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE POSSIBILITY FOR SEVERE WEATHER EXISTS FROM 10 PM TONIGHT TO 6 AM FRIDAY MORNING. THE MOST LIKELY TIMEFRAME WILL BE FROM MIDNIGHT...FOR SAGINAW BAY...TO 4 AM FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. THE PRIMARY THREAT WILL BE DAMAGING WINDS OF 60 KNOTS AND GREATER...BUT THE DEVELOPMENT OF TORNADOES WILL ALSO BE POSSIBLE...AS WILL LARGE HAIL. STORM MOTION OVERNIGHT WILL BE TO THE NORTHEAST AT 50 MPH. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS THIS AFTERNOON AND TONIGHT. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ OR NEARSHORE FORECAST /NSHDTX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE WARNINGS ARE IN EFFECT FOR ALL NEARSHORE AND OPEN WATERS AFTER 8 AM FRIDAY. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ OPEN WATER FORECAST /GLFLH/ OR NEARSHORE FORECAST /NSHDTX/ FOR FURTHER DETAILS. THERE IS POTENTIAL FOR SMALL CRAFT CONDITIONS TO DEVELOP ONCE AGAIN MONDAY NIGHT AND TUESDAY AS THE NEXT LOW PRESSURE SYSTEM MOVES THROUGH THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. LHZ361>363-191845- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 236 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH LAKE HURON OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE POSSIBILITY FOR SEVERE WEATHER EXISTS FROM MIDNIGHT TO 6 AM. THE PRIMARY THREAT WILL BE DAMAGING WINDS OF 60 KNOTS AND GREATER...BUT THE DEVELOPMENT OF TORNADOES WILL ALSO BE POSSIBLE...AS WILL LARGE HAIL. STORM MOTION OVERNIGHT WILL BE TO THE NORTHEAST AT 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WARNING IS IN EFFECT AFTER 8 AM FRIDAY. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ OR OPEN WATER FORECAST /GLFLH/ FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Oct 18, 9:16 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 916 PM EDT THU OCT 18 2007 MIZ060-190200- SHIAWASSEE- 916 PM EDT THU OCT 18 2007 ...SPECIAL WEATHER STATEMENT... AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PERRY...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... BANCROFT AND BENNINGTON BY 925 PM EDT... CORUNNA...VERNON AND OWOSSO BY 930 PM EDT... HENDERSON BY 935 PM EDT... JUDDVILLE BY 940 PM EDT... NEW LOTHROP BY 945 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
Local storm report, Oct 18, 9:44 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
944 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 2 W BRANT 43.26N 84.27W
10/18/2007 SAGINAW MI LAW ENFORCEMENT
CENTRAL DISPATCH RECEIVED A REPORT OF A VERY LARGE TREE
DOWN ON THE 18000 BLOCK OF BRANT ROAD.
0848 PM TSTM WND DMG 3 W ST. CHARLES 43.30N 84.21W
10/18/2007 SAGINAW MI LAW ENFORCEMENT
CENTRAL DISPATCH RECEIVED A REPORT OF A TREE DOWN ON
RAUCHOLZ RD.
&&
SHULERLocal storm report, Oct 18, 10:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1010 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL COLEMAN 43.76N 84.59W
10/18/2007 E1.00 INCH MIDLAND MI AMATEUR RADIO
&&
SHULERThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:00 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Oct 18, 8:02 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 29 min |
| Oct 18, 8:18 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 72 min |
| Oct 18, 8:35 PM EDT | Tornado Warning | DTX | Saginaw | 55 min |
| Oct 18, 9:18 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 23 min |
| Oct 18, 9:26 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 49 min |
| Oct 18, 11:11 PM EDT | Tornado Warning | DTX | Genesee | 49 min |
| Oct 18, 11:30 PM EDT | Tornado Warning | DTX | Saginaw, Tuscola | 75 min |
| Oct 19, 12:02 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee | 58 min |
| Oct 19, 12:32 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 73 min |
| Oct 19, 1:00 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 65 min |
| Oct 19, 1:15 AM EDT | Tornado Warning | DTX | Tuscola | 38 min |
| Oct 19, 1:49 AM EDT | Special Marine Warning | DTX | 58 min | |
| Oct 19, 10:42 AM EDT | Low Water Advisory | DTX | 20 hr |
Nearby
Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.